Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Apr 10, 2008, 4:32 AM CDT for 10 counties in Texas. It took effect at Apr 10, 2008, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2008, 4:32 AM CDT (09:32 UTC)
- In effect from
- Apr 10, 2008, 10:00 AM CDT
- Expired
- Apr 10, 2008, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Crane County, TX, Ector County, TX, Glasscock County, TX, Loving County, TX, Midland County, TX, Pecos County, TX, Reagan County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 48 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 100932 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 432 AM CDT THU APR 10 2008 ...HIGH WIND WARNING CONTINUES FOR THE GUADALUPE MOUNTAINS TODAY THROUGH EARLY THIS EVENING... ...HIGH WIND WARNING CONTINUES FOR THE DAVIS MOUNTAINS TODAY THROUGH EARLY THIS EVENING... ...HIGH WIND WARNING TODAY FOR THE SOUTHEAST NEW MEXICO PLAINS... NORTHERN PERMIAN BASIN...UPPER TRANS PECOS...AND VAN HORN AND HIGHWAY 54 CORRIDOR... ...WIND ADVISORY TODAY FOR THE CENTRAL AND SOUTHERN PERMIAN BASIN... LOWER TRANS PECOS....BIG BEND...MARFA PLATEAU...AND PRESIDIO VALLEY... .THE PASSAGE OF A POWERFUL UPPER LEVEL STORM SYSTEM WILL PRODUCE STRONG WINDS ACROSS MUCH OF WEST TEXAS THROUGH EARLY THIS EVENING. NMZ028-029-033-034-TXZ045>048-050>053-057-058-102100- /O.UPG.KMAF.HW.A.0023.080410T1500Z-080411T0000Z/ /O.EXB.KMAF.HW.W.0029.080410T1300Z-080411T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS 432 AM CDT THU APR 10 2008 /332 AM MDT THU APR 10 2008/ ...HIGH WIND WARNING IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS IN EXCESS OF 60 MPH WILL OCCUR TODAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ074-258-102100- /O.CON.KMAF.HW.W.0029.000000T0000Z-080411T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 432 AM CDT THU APR 10 2008 /332 AM MDT THU APR 10 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. WEST TO SOUTHWEST WINDS OF 40 TO 65 MPH...WITH GUSTS UP TO 90 MPH WILL OCCUR TODAY THROUGH EARLY THIS EVENING. TRAVEL IS DISCOURAGED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ059>063-067>070-080-102100- /O.UPG.KMAF.HW.A.0023.080410T1500Z-080411T0000Z/ /O.NEW.KMAF.WI.Y.0014.080410T1500Z-080411T0000Z/ LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- MARFA PLATEAU- INCLUDING THE CITIES OF...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...MARFA 432 AM CDT THU APR 10 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED BY MID MORNING AND CONTINUE THROUGH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ075-079-081-102100- /O.NEW.KMAF.WI.Y.0014.080410T1500Z-080411T0000Z/ PECOS-PRESIDIO VALLEY-BIG BEND AREA- INCLUDING THE CITIES OF...FORT STOCKTON...PRESIDIO... BIG BEND NP...MARATHON 432 AM CDT THU APR 10 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED BY MID MORNING AND CONTINUE THROUGH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KMAF 101936 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CDT THU APR 10 2008 ...HIGH WIND WARNING CONTINUES FOR THE GUADALUPE AND DAVIS MOUNTAINS THROUGH EARLY THIS EVENING... ...HIGH WIND WARNING UNTIL 7 PM CDT FOR THE SOUTHEAST NEW MEXICO PLAINS... NORTHERN PERMIAN BASIN...UPPER TRANS PECOS...AND VAN HORN AND HIGHWAY 54 CORRIDOR... ...WIND ADVISORY UNTIL 7 PM CDT FOR THE CENTRAL AND SOUTHERN PERMIAN BASIN... LOWER TRANS PECOS....BIG BEND...MARFA PLATEAU...AND PRESIDIO VALLEY... .STRONG WINDS HAVE DEVELOPED IN ASSOCIATION WITH THE PASSAGE OF A POWERFUL UPPER LEVEL STORM SYSTEM TO NORTH. THESE WINDS WILL SUBSIDE ACROSS THE PLAINS BY 7 PM CDT AND IN THE DAVIS AND GUADALUPE MOUNTAINS AFTER 10 PM CDT. AREAS OF BLOWING DUST AND SMOKE MAY RESTRICT VISIBILITY. NMZ027-TXZ074-258-110300- /O.CON.KMAF.HW.W.0029.000000T0000Z-080411T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 236 PM CDT THU APR 10 2008 /136 PM MDT THU APR 10 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... WEST WINDS OF 40 TO 55 MPH...WITH GUSTS UP TO 75 TO 90 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. GUSTS OF 50 TO 60 MPH CAN BE EXPECTED IN THE LOWER ELEVATIONS OF THE DAVIS MOUNTAINS. TRAVEL IS DISCOURAGED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057-058-110000- /O.CON.KMAF.HW.W.0029.000000T0000Z-080411T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS 236 PM CDT THU APR 10 2008 /136 PM MDT THU APR 10 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... WEST WINDS OF 30 TO 40 MPH...WITH GUSTS OF 50 TO 60 MPH WILL SUBSIDE EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ059>063-067>070-075-079>081-110000- /O.CON.KMAF.WI.Y.0014.000000T0000Z-080411T0000Z/ LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON 236 PM CDT THU APR 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... WEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 TO 55 MPH WILL SUBSIDE EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 110026 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 726 PM CDT THU APR 10 2008 ...THE HIGH WIND WARNING FOR THE SOUTHEAST NEW MEXICO PLAINS... NORTHERN PERMIAN BASIN...UPPER TRANS PECOS...AND VAN HORN AND HIGHWAY 54 CORRIDOR HAS BEEN ALLOWED TO EXPIRE... ...THE WIND ADVISORY FOR THE CENTRAL AND SOUTHERN PERMIAN BASIN...LOWER TRANS PECOS....BIG BEND...MARFA PLATEAU...AND PRESIDIO VALLEY HAS BEEN ALLOWED TO EXPIRE... ...A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS UNTIL 10 PM CDT... .WINDS ARE BEGINNING TO SUBSIDE ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO EARLY THIS EVENING. HIGH WINDS WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS FOR ANOTHER 2 TO 3 HOURS...BEFORE DIMINISHING. NMZ028-029-033-034-TXZ045>048-050>053-057-058-110130- /O.EXP.KMAF.HW.W.0029.000000T0000Z-080411T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS 726 PM CDT THU APR 10 2008 /626 PM MDT THU APR 10 2008/ ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING FOR THE SOUTHEAST NEW MEXICO PLAINS...THE NORTHERN PERMIAN BASIN...THE UPPER TRANS PECOS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS WILL CONTINUE TO SUBSIDE AS THE EVENING PROGRESSES. WIND SPEEDS SHOULD DIMINISH TO THE 10 TO 15 MPH RANGE OVERNIGHT. $$ TXZ059>063-067>070-075-079>081-110130- /O.EXP.KMAF.WI.Y.0014.000000T0000Z-080411T0000Z/ LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON 726 PM CDT THU APR 10 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THE CENTRAL AND SOUTHERN PERMIAN BASIN... THE LOWER TRANS PECOS....THE BIG BEND...THE MARFA PLATEAU...AND THE PRESIDIO VALLEY IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS WILL CONTINUE TO SUBSIDE AS THE EVENING PROGRESSES. WIND SPEEDS SHOULD DIMINISH TO THE 10 TO 15 MPH RANGE OVERNIGHT. $$ NMZ027-TXZ074-258-110300- /O.CON.KMAF.HW.W.0029.000000T0000Z-080411T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 726 PM CDT THU APR 10 2008 /626 PM MDT THU APR 10 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS UNTIL 10 PM CDT THIS EVENING. WEST TO NORTHWEST WINDS OF 35 TO 45 MPH...WITH OCCASIONAL GUSTS OVER 65 MPH WILL PERSIST FOR ANOTHER 2 TO 3 HOURS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS BEFORE DIMINISHING. MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION IF TRAVELLING THROUGH THE MOUNTAINS EARLY THIS EVENING...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ 21
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:55 AM CDT, 37 minutes earlier.
Area forecast discussion, Apr 10, 3:55 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
355 AM CDT THU APR 10 2008
.DISCUSSION...
STRONG WINDS TO VERY WINDY CONDITIONS ARE EXPECTED TODAY AS THE
STRONG 500 MILLIBAR LOW PASSES ACROSS THE CENTRAL PLAINS. A VERY
TIGHT HEIGHT AND SURFACE PRESSURE GRADIENT WILL EXIST ON THE SOUTH
SIDE OF THIS SYSTEM. WILL UPGRADE THE HIGH WIND WATCH TO A WARNING
ACROSS THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND
NORTHERN PERMIAN BASIN (WILL CONTINUE THE HIGH WIND WARNING FOR THE
GUADALUPE AND DAVIS MOUNTAINS THROUGH 03Z TONIGHT) IN THE STRONGEST
SURFACE PRESSURE GRADIENT. FURTHER SOUTH WILL ISSUE WINDY ADVISORY
FOR THE CENTRAL AND SOUTHERN PERMIAN BASIN...LOWER TRANS
PECOS...MARFA PLATEAU...BIG BEND...AND PRESIDIO VALLEY WHERE
THE WIND FIELDS WILL NOT BE QUITE AS STRONG. WILL CONTINUE TO MENTION
PATCHY BLOWING DUST MOST AREAS...EXCEPT AREAS OF BLOWING DUST ACROSS
THE NORTHERN BASIN WHERE DUST IS MORE PRONE DUE TO THE PLOWED
FIELDS.
BY TONIGHT THE COLD FRONT WILL OOZE SOUTH DROPPING TEMPERATURES
BELOW NORMAL TONIGHT AND FRIDAY. ON FRIDAY NIGHT A STRONGER COLD
FRONT WILL SLAM THROUGH THE REGION AS THE 500 MILLIBAR LOW
EXPANDS ITS INFLUENCE AS IT HEADS TOWARD THE GREAT LAKES. BY
SATURDAY TEMPERATURES WILL BE MUCH BELOW NORMAL IN THE CYCLONIC FLOW
ALOFT. EXPECTING JUST SOME FAIR WEATHER CUMULUS CLOUDS THIS WEEKEND
ACROSS THE NORTHERN BASIN IN THE COOLER MID LEVEL TEMPERATURES.
A WARMING TREND WILL COMMENCE NEXT WEEK AS AN UPPER LEVEL RIDGE
IS FOLLOWED BY A MORE ZONAL FLOW ALOFT. WILL CONTINUE DRY FORECAST
AT THIS TIME.
&&
.FIRE WEATHER...
LONG ANTICIPATED CRITICAL FIRE WEATHER DAY STILL COMING TODAY WITH
VERY DRY AND VERY WINDY CONDITIONS EXPECTED... HOWEVER ONE
COMPLICATION HAS DEVELOPED FOR PART OF THE AREA. HEAVY RAINFALL FELL
LAST NIGHT ACROSS THE PERMIAN BASIN. RADAR ESTIMATES WIDESPREAD
HALF TO 1 INCH RAINFALL ALONG AND EAST OF A GAIL... MIDLAND... TO
BAKERSFIELD LINE... WITH A LARGE AREA OF 3 INCH PLUS TOTALS FOR
NORTHEAST PERMIAN BASIN. RAINFALL ESTIMATES LOOK A LITTLE HIGH
BASED ON MEASURED RAIN AT MAF... ALSO BELIEVE HEAVY ESTIMATES OVER
NORTHEAST MAY HAVE BEEN INFLATED BY HAIL. VERY WINDY CONDITIONS WITH
VERY DRY AIR STILL EXPECTED TO MOVE ACROSS THE REGION TODAY AS UPPER
TROUGH SWINGS THROUGH... BUT ABUNDANT MOISTURE IN AND SITTING ON THE
GROUND WILL RESULT IN HIGHER RH THAN PREVIOUSLY EXPECTED FOR THE
EAST. THEREFORE HAVE CHOSEN TO UPGRADE WATCH TO A RED FLAG WARNING
FOR THE WESTERN AND SOUTHERN AREAS TODAY... BUT REMOVED A LARGE
PORTION OF THE CENTRAL AND EASTERN PERMIAN BASIN DUE TO HEAVY RAIN.
LATER SHIFTS MAY NEED TO ADD ADDITIONAL COUNTIES TO THE WARNING IF
DRY AIR ADVECTION IS ENOUGH TO OVERCOME SOIL MOISTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 78 41 73 42 / 0 10 10 10
CARLSBAD NM 79 41 73 38 / 0 10 10 10
DRYDEN TX 88 51 84 49 / 0 10 0 0
FORT STOCKTON TX 79 47 80 44 / 0 10 0 10
GUADALUPE PASS TX 65 40 68 39 / 0 0 0 10
HOBBS NM 76 39 71 36 / 0 10 10 10
MARFA TX 73 34 70 37 / 0 0 0 10
MIDLAND INTL AIRPORT TX 78 40 72 41 / 0 10 0 10
ODESSA TX 78 41 74 40 / 0 10 0 10
WINK TX 84 41 83 41 / 0 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 2 AM EARLY THIS MORNING TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
HIGH WIND WARNING FROM 7 AM THIS MORNING TO 6 PM MDT THIS
AFTERNOON FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
EDDY COUNTY PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA
COUNTY.
TX...RED FLAG WARNING FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 10 PM
CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...
LOVING...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES
COUNTY AND UPPER TRANS PECOS...TERRELL...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES...BIG BEND AREA...CRANE...ECTOR...
GLASSCOCK...LOVING...MARFA PLATEAU...MIDLAND...PECOS...
PRESIDIO VALLEY...REAGAN...UPTON...WARD...WINKLER.
HIGH WIND WARNING FROM 3 AM CDT /2 AM MDT/ EARLY THIS MORNING TO
10 PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 8 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
DAWSON...GAINES...HOWARD...MARTIN...MITCHELL...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
72/12Hazardous weather outlook, Apr 9, 1:45 PM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT WED APR 9 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 145 PM CDT WED APR 9 2008 /1245 PM MDT WED APR 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... MAINLY EAST OF A LAMESA TO SANDERSON LINE. SOME OF THESE THUNDERSTORMS COULD REACH SEVERE LEVELS LATER THIS AFTERNOON INTO THE EVENING HOURS...ESPECIALLY ALONG AND EAST OF A GAIL TO BIG SPRING TO IRAAN LINE...WITH THE MAIN THREATS BEING LARGE HAIL AND ISOLATED TORNADOES. A RED FLAG WARNING CONTINUES IN EFFECT THIS AFTERNOON AND EVENING FOR SOUTHEASTERN NEW MEXICO... THE TRANS PECOS...THE GUADALUPE AND DAVIS MOUNTAINS... AND THE BIG BEND REGION FOR DRY AND WINDY CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY WILL BE A CRITICAL FIRE WEATHER DAY FOR ALL OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS AS VERY DRY AND VERY WINDY CONDITIONS ARE EXPECTED. A FIRE WEATHER WATCH IS IN EFFECT AREA WIDE FOR THURSDAY. IN ADDITION...HIGH WIND WARNINGS ARE IN EFFECT FOR THE DAVIS AND GUADALUPE MOUNTAINS THROUGH THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS... LAW ENFORCEMENT...AND SKYWARN SPOTTERS ALONG AND EAST OF A GAIL TO BIG SPRING TO IRAAN LINE SHOULD CONTINUE MONITORING DEVELOPING WEATHER CONDITIONS AND CONSIDER ACTIVATION THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Apr 9, 11:27 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1127 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL ODESSA 31.85N 102.37W
04/09/2008 E1.25 INCH ECTOR TX TRAINED SPOTTER
&&
RBARNESLocal storm report, Apr 9, 11:28 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1128 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL 6 W MIDLAND 32.00N 102.18W
04/09/2008 E1.00 INCH MIDLAND TX NWS EMPLOYEE
&&
DHLocal storm report, Apr 9, 11:29 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1129 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM HAIL MIDLAND 32.00N 102.08W
04/09/2008 E1.75 INCH MIDLAND TX PUBLIC
&&
DHLocal storm report, Apr 9, 11:36 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1136 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM FLASH FLOOD 3 SW BIG SPRING 32.22N 101.52W
04/09/2008 HOWARD TX TRAINED SPOTTER
STREET FLOODING NEAR THE AIRPARK 8 TO 10 INCHES DEEP
&&
RBARNESLocal storm report, Apr 9, 11:38 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1138 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM FLASH FLOOD 3 SW BIG SPRING 32.22N 101.52W
04/09/2008 HOWARD TX TRAINED SPOTTER
6 INCHES STANDING WATER AT AIRPARK
&&
RBARNESLocal storm report, Apr 10, 1:15 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
115 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL BIG SPRING 32.25N 101.48W
04/09/2008 M0.75 INCH HOWARD TX BROADCAST MEDIA
0700 PM HAIL IRA 32.58N 101.00W
04/09/2008 E0.75 INCH SCURRY TX PUBLIC
PENNY SIZE HAIL REPORTED IN IRA.
0715 PM TSTM WND DMG 5 NNE COLORADO CITY 32.47N 100.83W
04/09/2008 MITCHELL TX TRAINED SPOTTER
TRAINED SPOTTERS REPORT A BARN DESTROYED AND POWER LINES
DOWN JUST EAST OF THE INTERSECTION OF STATE HIGHWAY 208
AND FM 1982 IN NORTHERN MITCHELL COUNTY.
0715 PM HAIL SNYDER 32.71N 100.92W
04/09/2008 E0.25 INCH SCURRY TX TRAINED SPOTTER
TRAINED SPOTTERS REPORT PENNY TO NICKEL SIZE HAIL IN
SNYDER.
0832 PM HAIL LUTHER 32.45N 101.46W
04/09/2008 E1.25 INCH HOWARD TX TRAINED SPOTTER
0930 PM HAIL 1 W ODESSA 31.85N 102.39W
04/09/2008 E0.88 INCH ECTOR TX TRAINED SPOTTER
0940 PM HAIL ODESSA 31.85N 102.37W
04/09/2008 E1.25 INCH ECTOR TX TRAINED SPOTTER
0946 PM HAIL 6 W MIDLAND 32.00N 102.18W
04/09/2008 E1.00 INCH MIDLAND TX NWS EMPLOYEE
0956 PM HAIL 2 W MIDLAND 32.00N 102.11W
04/09/2008 E1.00 INCH MIDLAND TX NWS EMPLOYEE
1006 PM HAIL MIDLAND 32.00N 102.08W
04/09/2008 E1.75 INCH MIDLAND TX PUBLIC
1014 PM HAIL GREENWOOD 32.03N 101.90W
04/09/2008 E1.75 INCH MIDLAND TX TRAINED SPOTTER
1028 PM HAIL 8 E BAKERSFIELD 30.89N 102.17W
04/09/2008 E1.00 INCH PECOS TX LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY TEXAS RANGERS AT MILE
MARKER 300 ALONG INTERSTATE 10.
1049 PM FLASH FLOOD 3 SW BIG SPRING 32.22N 101.52W
04/09/2008 HOWARD TX TRAINED SPOTTER
STREET FLOODING NEAR THE AIRPARK 8 TO 10 INCHES DEEP
1100 PM HAIL COAHOMA 32.29N 101.31W
04/09/2008 E0.75 INCH HOWARD TX TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN COAHOMA.
1102 PM FLASH FLOOD 3 SW BIG SPRING 32.22N 101.52W
04/09/2008 HOWARD TX TRAINED SPOTTER
6 INCHES STANDING WATER AT AIRPARK
1105 PM HAIL BIG LAKE 31.19N 101.46W
04/09/2008 E1.25 INCH REAGAN TX LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL REPORTED BY POLICE DEPT IN BIG
LAKE.
1105 PM HAIL BIG LAKE 31.19N 101.46W
04/09/2008 E1.25 INCH REAGAN TX LAW ENFORCEMENT
&&
LINDSEYThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:17 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Martin | 58 min |
| Apr 9, 9:10 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 50 min |
| Apr 9, 9:28 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 62 min |
| Apr 9, 9:47 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 43 min |
| Apr 9, 9:54 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 36 min |
| Apr 9, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 46 min |
| Apr 9, 10:07 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| Apr 9, 10:19 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 56 min |
| Apr 9, 10:28 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 47 min |
| Apr 9, 10:35 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 25 min |
| Apr 9, 10:35 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 25 min |
| Apr 9, 10:44 PM CDT | Flash Flood Warning | MAF | Howard | 2 hr |
| Apr 9, 10:57 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 33 min |
| Apr 9, 11:01 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 59 min |
| Apr 9, 11:17 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 28 min |
| Apr 9, 11:26 PM CDT | Flash Flood Warning | MAF | Scurry | 2 hr |
| Apr 9, 11:35 PM CDT | Flash Flood Warning | MAF | Mitchell | 115 min |
| Apr 10, 5:35 AM CDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 16 hr |
| Apr 10, 2:58 PM CDT | Fire Weather Watch | MAF | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.